Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 18, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 15, 2000, 8:34 AM CDT for Brown County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2000, 8:34 AM CDT (13:34 UTC)
- Expired
- Jun 15, 2000, 11:35 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 151335 FFWSJT TXC049-151635- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 834 AM CDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... BROWN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1135 AM CDT * AT AT 832 AM CDT...LAW ENFORCEMENT OFFICIALS REPORT FLOODING STILL OCCURRING IN THE CITY OF BROWNWOOD. * ALTHOUGH THE HEAVIEST RAINFALL HAS ENDED...WATER WILL REMAIN OVER CITY STREETS FOR SEVERAL HOURS. MOTORISTS ARE URGED NOT TO DRIVE OVER FLOODED ROADS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE AND THE ROAD UNDERNEATH MAY NOT BE INTACT. AM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 7:50 AM CDT, 44 minutes earlier.
Area forecast discussion, Jun 15, 7:50 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 750 AM CDT THU JUN 15 2000 UPDATED THE ZONES FOR PRECIPITATION COVERAGE AND CLOUD COVER. .SJT...NONE. 22
In the hours before
Special weather statement, Jun 15, 5:36 AM CDT, 2 hours 58 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-151440- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 536 AM CDT THU JUN 15 2000 ...THUNDERSTORMS ARE NOT EXPECTED ACROSS WEST CENTRAL TEXAS THIS AFTERNOON OR TONIGHT... SHOWERS AND THUNDERSTORMS ALONG A STALLED COLD FRONT WILL GRADUALLY DISSIPATE LATER THIS MORNING. AS LOW PRESSURE DEEPENS ACROSS WEST TEXAS...SOUTHERLY WINDS WILL BRING A DRIER AND MORE STABLE ATMOSPHERE TO THE AREA. ALSO...A FAIRLY STRONG CAP IS EXPECTED TO DEVELOP LATER THIS AFTERNOON. THIS WILL HELP INHIBIT THUNDERSTORM DEVELOPMENT ACROSS WEST CENTRAL TEXAS FOR THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION IS NOT ANTICIPATED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 20 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:14 AM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| Jun 15, 3:20 AM CDT | Flash Flood Warning | SJT | Coleman | 3 hr |
| Jun 15, 5:16 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 59 min |
| Jun 15, 6:30 AM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| Jun 15, 6:51 AM CDT | Flash Flood Warning | SJT | Concho | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.